Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 405, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 25, 2007, 1:28 PM CDT for Wilson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 1:28 PM CDT (18:28 UTC)
- Expired
- Jul 25, 2007, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 251828
FFWEWX
TXC493-252115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
129 PM CDT WED JUL 25 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WILSON COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...STOCKDALE...POTH...KOSCIUSKO...
FLORESVILLE...
* UNTIL 415 PM CDT
* AT 125 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY
SHOWERS AND THUNDERSTORMS OVER EASTERN WILSON COUNTY. IN ADDITION..A
CLUSTER OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE NORTH
FROM SOUTHERN ATASCOSA AND KARNES COUNTIES DURING THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUTHERLAND
SPRINGS...PANDORA AND LA VERNIA
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WERE BEING ESTIMATED
BY RADAR IN THESE SHOWERS AND STORMS.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2919 9778 2905 9797 2891 9818 2914 9839
2918 9836 2937 9815 2937 9786 2928 9779
2923 9776 2921 9776
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 12:42 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 25, 12:42 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1242 PM CDT WED JUL 25 2007 .AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS WITH OCNL IFR CIGS IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BECOMING AFTER 02Z VFR AND AFTER 08Z MVFR CIGS REDEVELOPING WITH SCATTERED SHOWERS AND THUNDERSTORMS LCLY LOWERING CIGS AND VSBYS. KDRT TERMINAL VFR CONDITIONS WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS AFTER 21Z LCLY LOWERING CIGS AND VSBYS. AFTER 04Z MVFR CIGS DEVELOPING WITH SCATTERED SHOWERS. ALL TERMINALS VARIABLE WINDS 20 TO 30 KTS IN HEAVIER SHOWERS AND THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 1041 AM CDT WED JUL 25 2007/ ..WET AND DANGEROUS WEATHER PATTERN CONTINUES... DISCUSSION... UPPER LEVEL LOW SOUTHWEST OF SAN ANTONIO CONTINUES TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF THE CWA. AS THE LOW SLOWLY MOVES INTO MEXICO...ACTIVITY WILL SHIFT WESTWARD WITH THE SYSTEM. DUE TO THE TROPICAL NATURE OF THE AIRMASS ALOFT...FLASH FLOODING IS A MAJOR CONCERN TODAY SINCE LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH ANY OF THE STORMS. HAVE INCREASED THE QPF (RAINFALL AMOUNT) GRIDS FOR THIS AFTERNOON AS RECENT TRENDS HAVE INDICATED THAT 1 TO 2 INCHES OVER THE SPAN OF SIX HOURS IS A VERY CONSERVATIVE ESTIMATE. OTHERWISE...PREVIOUS FORECAST IS ON TRACK AND ONLY MINOR COSMETIC CHANGES WERE MADE. PREV DISCUSSION... /ISSUED 629 AM CDT WED JUL 25 2007/ AVIATION... A WEAK UPPER LOW SOUTHWEST OF KSAT AND A MOIST TROPICAL AIRMASS WILL KEEP SCT-NMRS SHRA/TSRA ACROSS THE AREA FOR THE NEXT 24 HOURS. MVFR CONDITIONS WILL PREVAIL WITH AREAS OF IFR CIGS AND VSBYS BEFORE 14Z. VFR CONDITIONS POSSIBLE BETWEEN SHRA/TSRA...HOWEVER LOCAL IFR-LIFR CONDITIONS AND WIND GUSTS TO 30 KNOTS POSSIBLE WITH THE CONVECTIVE STORMS. PREV DISCUSSION... /ISSUED 401 AM CDT WED JUL 25 2007/ DISCUSSION... THE 500MB LOW WILL CONTINUE TO WREAK HAVOC ON SOUTH CENTRAL TEXAS. THE 00Z ANALYSIS SHOWS THE LOW CENTERED OVER THE SOUTHERN PART OF OUR CWA. FORECAST MODELS TAKE THE LOW SOUTHWESTWARD SLOWLY INTO MEXICO. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO FORM AND ABUNDANT MOISTURE IN THE BOUNDARY LAYER FROM SOUTHEASTERLY FLOW WILL MEAN LOCALLY HEAVY RAIN IS POSSIBLE. THUS...WILL CONTINUE FLASH FLOOD WATCH FOR TODAY. BEST CHANCE FOR RAIN AND FLOODING TODAY LOOKS TO BE IN THE WESTERN COUNTIES SINCE THEY WERE SOMEWHAT SPARED CONVECTION TUESDAY NIGHT AND SHOULD BE MOST UNSTABLE. THURSDAY THE RAIN THREAT SPREADS BACK TO THE EAST AND CONTINUES INTO SATURDAY. BY SUNDAY MODELS SHOW LOW MOVING FAR ENOUGH SOUTHWEST TO GIVE US A BREAK. FOR THE BEGINNING OF NEXT WEEK WE WILL HAVE ONLY SLIGHT CHANCE POPS. TEMPERATURES WILL TRY TO CLIMB TO NEAR NORMAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 91 72 90 72 90 / 40 30 60 50 60 AUSTIN BERGSTROM INTL AIRPORT 90 71 90 72 89 / 40 30 60 50 60 DEL RIO INTL AIRPORT 90 72 89 72 90 / 70 50 40 60 60 SAN ANTONIO INTL AIRPORT 88 71 89 71 88 / 70 50 60 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 25/02
Hazardous weather outlook, Jul 25, 5:17 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 517 AM CDT WED JUL 25 2007 TXZ171>173-183>194-202>209-217>225-228-261030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 517 AM CDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IS IN EFFECT THROUGH THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY...RESULTING IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT WILL LEAD TO FLASH FLOODING DUE TO SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:05 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jul 24, 7:39 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 25, 5:23 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 25, 7:47 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 25, 9:10 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jul 25, 10:33 AM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 3 hr |
| Jul 25, 11:32 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jul 25, 11:49 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jul 25, 12:22 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 25, 1:00 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Gonzales, Hays | 3 hr |
| Jul 25, 1:57 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 25, 2:29 PM CDT | Flash Flood Warning | EWX | Guadalupe, Wilson | 3 hr |
| Jul 25, 3:13 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 29 hr |
| Jul 25, 3:14 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| Jul 25, 3:15 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 25, 3:35 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 25, 3:43 PM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 25, 4:10 PM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 25, 4:17 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Jul 25, 4:23 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 25, 4:28 PM CDT | Flash Flood Warning | EWX | Bastrop | 3 hr |
| Jul 25, 4:40 PM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Jul 25, 5:13 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 25, 5:33 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 25, 5:39 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Jul 25, 6:08 PM CDT | Flash Flood Warning | EWX | Fayette | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.